Results 1 to 7 of 7
  1. #1

    side effect or is this it?!

    So I have been to my doctor today who diagnosed me with depression/anxiety. I am on propanolol 10mg:3 a day and 10mg of citroaplam. I have felt tired /woozy all day but actually quite calm. I have just gone to bed and felt my chest tighten/heartburn and my pulse raced a little as usual when a panic attack has started but I just ended up with intense burning pins and needles in my hands, feet, slightly in my back and now have a little ache in my left arm. All this has passed within a couple of minutes. Is this the medication working/stopping a full on attack or a side effect that I should be worried about? I'm quite pleased that if this were an attack that is the full force of it, as I can live with this. I do feel wide awake but am still calm...for now anyway

  2. #2
    Join Date
    Sep 2011
    Posts
    4,281

    Re: side effect or is this it?!

    Hi it sounds like the propranolol is working and helping to ease the anxiety, it is very effective in helping with anxiety, have you just started the cit too as this can take up to 4 week's to properly kick in but the propranolol works instantly X X
    __________________
    You were given this life because you are strong enough to live it x x x x x x x x

  3. #3

    Re: side effect or is this it?!

    Yes I started both yesterday, I ended up taking my 3rd propranolol in the night as I only got my prescription midday yesterday. I was worried about spacing the tablets out over such a short period of the day left, didn't want to take them too close together. I thought I'd fall asleep quite easily anyway as I felt tired. Took my second tablet at tea time, but it must have worn off as I started to feel the panic creep back in an hour after the pins and needles episode. Took a tablet and eventually went to sleep. So today I'm going to try to take it at 8am, lunchtime then again at about 8pm.

  4. #4
    Join Date
    Jun 2012
    Posts
    483

    Re: side effect or is this it?!

    Hi
    I've been prescribed propanalol.10mg
    Also 40mg
    The doc prescribed the 10mg cos I have a 'thing' about taking meds and always have side effects!
    But
    I can honestly say I have not had any side effects from propanalol.

    My doc told me 40 mg is the effective dose to help with anxiety 3x a day
    But agreed to give me 10mg tabs that I can double up if I really need to.

    During the build up to Xmas I did take 20mg every morning just to get me through the shopping etc. and it did seem to take the edge if things.

    Bear in mind the effect of propanalol tabs will not last for the full 8 hours and will start to ease off. So Mabey your symptoms are your anxiety and oanic attack and the need to take another dose of oropanalol as prescribed.

  5. #5

    Re: side effect or is this it?!

    Yes I thought as much it maybe because it had worn off, as I say I normally start off with tingling in my hands and this was an instant burning pins and needles sensation instead. I felt calm throughout until after when I became convinced my heart was thumping again as I was drifting off to sleep. So I took one about midnight and fell asleep shortly after, once my feet warmed up! My dreams did seemed strange but they always have been so I'll take that as a happy side effect!!

  6. #6

    Re: side effect or is this it?!

    Sounds like it was just the panic. Propranolol just stops adrenaline it can't cause pins and needles that's just hyperventilation.

    I find propranolol lasts around 4 hours in the system. So I try to space it out 7 am , 1pm and 7pm which works well for me.

  7. #7

    Re: side effect or is this it?!

    I am on 20mg citalopram and 40mg x 3 a day propranolol. The propranolol helps with my anxiety, gets me out of the house in the morning for work. I haven't had any side effects from the propranolol, have been taking it on and off for years and years, either with or without anti-depressants. They are little life-saver pills for stressful situations

    I have strange dreams but I read somewhere that that is more to do with lack of deep sleep, that when stressed and suffering insomnia, people tend to stay in REM sleep for longer. Last night I dreamt of Leonardo DiCaprio, but that's a whole 'nother thread

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. please help me is this a side effect
    By trish1955 in forum Symptoms
    Replies: 0
    Last Post: 28-08-14, 09:38
  2. Side effect
    By munkeyinblack in forum Fluoxetine / Prozac
    Replies: 3
    Last Post: 06-07-11, 17:26
  3. Is this a side effect..?
    By Saturn in forum Citalopram / Celexa
    Replies: 4
    Last Post: 25-06-11, 06:51
  4. have you had this side effect?
    By alfie67 in forum Citalopram / Celexa
    Replies: 2
    Last Post: 21-04-11, 13:08
  5. Cit Side effect?
    By laurajoy88 in forum Citalopram / Celexa
    Replies: 4
    Last Post: 08-02-11, 10:47

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •